Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 96, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 7, 2012, 3:26 PM EDT for 7 counties in Pennsylvania. It was in force for 64 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2012, 3:26 PM EDT (19:26 UTC)
- Expired
- Jul 7, 2012, 4:30 PM EDT
- In force
- 64 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Cameron County, PA, Centre County, PA, Clinton County, PA, Lycoming County, PA, Potter County, PA, Sullivan County, PA, Tioga County, PA
The radar
The State College radar (KCCX), 88 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 3:46 PM EDT | TSTM WND DMG | 4 S Blossburg, PA | TREES AND WIRES REPORTED DOWN IN LIBERTY TOWNSHIP.. |
| Jul 7, 4:00 PM EDT | TSTM WND DMG | Renovo, PA | TREES DOWN. |
| Jul 7, 4:18 PM EDT | TSTM WND DMG | Loyalsockville, PA | TREES DOWN ACROSS A ROAD. |
| Jul 7, 4:23 PM EDT | TSTM WND DMG | Picture Rocks, PA | NUMEROUS TREES DOWN NEAR PICTURE ROCKS. |
| Jul 7, 4:24 PM EDT | HAIL 0.88 | Williamsport, PA | NICKEL-SIZED HAIL REPORTED IN WILLIAMSPORT. |
| Jul 7, 4:25 PM EDT | TSTM WND DMG | Montoursville, PA | LARGE LIMBS DOWN. |
| Jul 7, 4:25 PM EDT | TSTM WND DMG | Williamsport, PA | TREES DOWN ON HOUSES AND POWERLINES AT THE INTERSECTION OF SHERIDAN AND ELDRED STREETS. |
| Jul 7, 4:26 PM EDT | HAIL 1 | Williamsport, PA | QUARTER-SIZED HAIL REPORTED IN WILLIAMSPORT. |
| Jul 7, 4:27 PM EDT | TSTM WND DMG | Williamsport, PA | TREES REPORTED DOWN IN THE NEWBERRY NEIGHBORHOOD OF WILLIAMSPORT. |
| Jul 7, 4:27 PM EDT | TSTM WND GST 58 | Williamsport Regional, PA | WIND GUST TO 58 MPH REPORTED BY WILLIAMSPORT REGIONAL AIRPORT ASOS. |
| Jul 7, 4:30 PM EDT | HAIL 0.75 | Montoursville, PA | PENNY-SIZED HAIL REPORTED IN MONTOURSVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 11:41 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jul 7, 2:16 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 294 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
544
WUUS51 KCTP 071926
SVRCTP
PAC023-027-035-081-105-113-117-072030-
/O.NEW.KCTP.SV.W.0096.120707T1926Z-120707T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
326 PM EDT SAT JUL 7 2012
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CAMERON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
SOUTHERN POTTER COUNTY IN NORTH CENTRAL PENNSYLVANIA...
SULLIVAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
SOUTHERN TIOGA COUNTY IN NORTH CENTRAL PENNSYLVANIA...
NORTH CENTRAL CENTRE COUNTY IN CENTRAL PENNSYLVANIA...
LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...
CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 430 PM EDT
* AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
SYLVANIA TO COVINGTON TO MORRIS TO AUSTIN TO SIZERVILLE...MOVING
SOUTHEAST AT 30 MPH. THESE STORMS ARE CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
THIS LINE OF SEVERE THUNDERSTORMS HAS ALREADY MADE WIND DAMAGE
AND LARGE HAIL.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WHARTON AND BLOSSBURG AROUND 330 PM EDT...
OLE BULL STATE PARK AND CAMERON AROUND 335 PM EDT...
CEDAR RUN AND CROSS FORK AROUND 345 PM EDT...
THIS WILL IMPACT I-180 BETWEEN MILE MARKERS 13 AND 29.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
15...ROUTE 220...STATE ROAD 14...STATE ROAD 118...STATE ROAD 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4160 7687 4155 7626 4152 7622 4138 7627
4121 7673 4118 7742 4109 7778 4159 7840
4162 7829 4162 7821 4165 7820 4169 7804
4172 7735 4188 7691
TIME...MOT...LOC 1925Z 317DEG 28KT 4182 7680 4172 7703
4164 7725 4162 7795 4153 7819
$$
FORECASTER: LA CORTE2 follow-up statements
891
WWUS51 KCTP 071955
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
355 PM EDT SAT JUL 7 2012
PAC105-117-072004-
/O.CAN.KCTP.SV.W.0096.000000T0000Z-120707T2030Z/
POTTER PA-TIOGA PA-
355 PM EDT SAT JUL 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TIOGA AND SOUTHERN
POTTER COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 4137 7628 4121 7672 4118 7740 4109 7777
4143 7820 4148 7760 4150 7760 4155 7714
4155 7683 4158 7666 4155 7626 4152 7622
TIME...MOT...LOC 1954Z 317DEG 28KT 4154 7649 4147 7673
4147 7704 4141 7761 4137 7804
$$
PAC023-027-035-081-113-072030-
/O.CON.KCTP.SV.W.0096.000000T0000Z-120707T2030Z/
CAMERON PA-SULLIVAN PA-CENTRE PA-LYCOMING PA-CLINTON PA-
355 PM EDT SAT JUL 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CLINTON...LYCOMING...NORTH CENTRAL CENTRE...SULLIVAN AND EAST
CENTRAL CAMERON COUNTIES...
AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
FORKSVILLE TO LINCOLN FALLS TO BUTTONWOOD TO 8 MILES WEST OF SLATE
RUN TO STEVENSON DAM...MOVING SOUTHEAST AT 30 MPH.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE...AND STAY AWAY FROM
WINDOWS.
SEVERE THUNDERSTORMS WILL BE NEAR...
DUSHORE AND CAMMAL AROUND 400 PM EDT...
TROUT RUN AND LITTLE PINE STATE PARK AROUND 405 PM EDT...
WESTPORT AND KEATING AROUND 410 PM EDT...
WATERVILLE AND MUNCY VALLEY AROUND 415 PM EDT...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 220...
STATE ROAD 14...STATE ROAD 118...STATE ROAD 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR INDICATED ROTATION IN SOME OF THE STORMS. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4137 7628 4121 7672 4118 7740 4109 7777
4143 7820 4148 7760 4150 7760 4155 7714
4155 7683 4158 7666 4155 7626 4152 7622
TIME...MOT...LOC 1954Z 317DEG 28KT 4154 7649 4147 7673
4147 7704 4141 7761 4137 7804
$$
FORECASTER: LA CORTE433
WWUS51 KCTP 072017
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
417 PM EDT SAT JUL 7 2012
PAC023-072026-
/O.CAN.KCTP.SV.W.0096.000000T0000Z-120707T2030Z/
CAMERON PA-
417 PM EDT SAT JUL 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CAMERON COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 4136 7629 4121 7676 4118 7738 4109 7777
4130 7803 4135 7800 4140 7707 4153 7623
4151 7622
TIME...MOT...LOC 2016Z 317DEG 28KT 4141 7634 4134 7658
4129 7696 4126 7744 4125 7788
$$
PAC027-035-081-113-072030-
/O.CON.KCTP.SV.W.0096.000000T0000Z-120707T2030Z/
SULLIVAN PA-CENTRE PA-LYCOMING PA-CLINTON PA-
417 PM EDT SAT JUL 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CENTRAL CLINTON...CENTRAL LYCOMING...NORTH CENTRAL CENTRE AND
SOUTHERN SULLIVAN COUNTIES...
AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF HAVING
CAUSED WIND DAMAGE AND LARGE HAIL. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 7 MILES EAST OF LAPORTE TO MUNCY VALLEY TO
LOYALSOCKVILLE TO 6 MILES SOUTHWEST OF WATERVILLE TO
KEATING...MOVING SOUTHEAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WILLIAMSPORT AND SOUTH WILLIAMSPORT AROUND 425 PM EDT...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 220...
STATE ROAD 14...STATE ROAD 118...STATE ROAD 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THE LINE OF STORMS.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4136 7629 4121 7676 4118 7738 4109 7777
4130 7803 4135 7800 4140 7707 4153 7623
4151 7622
TIME...MOT...LOC 2016Z 317DEG 28KT 4141 7634 4134 7658
4129 7696 4126 7744 4125 7788
$$
FORECASTER: LA CORTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 11:25 AM EDT, 4 hours 1 minute earlier.
Area forecast discussion, Jul 7, 11:25 AM EDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1125 AM EDT SAT JUL 7 2012 .SYNOPSIS... A LARGE RIDGE OF HIGH PRESSURE WILL PRODUCE PERHAPS THE HOTTEST DAY OF THE SUMMER TODAY. A COLD FRONT WILL SLIP SOUTH FROM NEW YORK STATE AND PUSH THE HOT AIR TO THE SOUTH AND EAST ON SUNDAY. THIS WILL BEGIN A COOL DOWN THAT WILL LAST MUCH OF NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LATE MORNING SATELLITE AND RADAR COMPOSITE SHOWS THE INITIAL STAGES OF AN MCS /ASSOCIATED WITH A FLAT UPPER SHORTWAVE AND CORRESPONDING...POWERFUL MID LEVEL JET CORE OF 50-60 KTS/ THAT WILL PLOW TO THE SE AND NIP OUR FAR NERN COUNTIES THROUGH EARLY THIS AFTERNOON. THE LLVL OUTFLOW BOUNDARY FROM THIS CONVECTIVE FEATURE...WILL COMBINE WITH THE INLAND PENETRATION OF THE LAKE ERIE BREEZE...AND FAVORABLE RIGHT ENTRANCE REGION OF AN APPROACHING UPPER JETLET TO DEVELOP ADDITIONAL CLUSTERS OF STRONG TO POSSIBLY SVR TSRA ACROSS NRN PENN AFTER 18Z. THE STRONG MID LEVEL CAP...HIGHLIGHTED BY 700 MB TEMPS OF GRTN +12C...SHOULD GREATLY LIMIT THE SOUTHWARD PROGRESSION OF TSRA LATE TODAY INTO THE SOUTHERN HALF OF PENN. FOCUS AREA OF SVR TSRA LATE THIS AFTERNOON AND EVENING WILL BE NEAR AND JUST TO THE NORTH OF INTERSTATE 80 IN CENTRAL AND EASTERN PENN. POCKETS OF 0-1KM EHI...0-1KM AND 0-3 KM BULK SHEAR OF 25KTS AND 40 KTS RESPECTIVELY /ALONG WITH A BAND OF RELATIVELY LOWER SFC DEWPOINT DEPRESSIONS LESS THAN 10F/ WILL SUPPORT THE POTENTIAL FOR STRONG/DAMAGING STRAIGHT LINE WINDS FROM THE NORTHWEST...AND EVEN SOME TRANSIENT SUPERCELLS NEAR AND TO THE EAST OF KIPT. THE WINDS WILL BECOME MORE-WESTERLY AND THE SUN WILL BAKE THE AREA THIS AFTERNOON. DEEP MIXING AND EXTREMELY ABNORMAL TEMPERATURES ALOFT WILL LEAD TO MAXES AROUND 100F IN THE SUSQ VALLEY. ALL THE REST OF THE AREA WILL BE IN THE 90S. THESE ARE ALL VERY CLOSE TO RECORD VALUES FOR THE DAY. SEE BELOW FOR MORE DETAILED CLIMATE INFO. MODEL DATA SUGGESTS THAT ISOLD STORMS MOVE DOWN FROM WRN NY OR POP UP OVER THE NE LATE THIS AFTN...BUT THE NAM IS VERY PESSIMISTIC/DRY VS THE OTHER NEAR TERM GUIDANCE. THE GFS IS MOST-AGGRESSIVE IN GENERATING CONVECTION/QPF IN THE AFTERNOON. THE LACK OF QPF IS NOT SURPRISING SINCE THE WARM TEMPS ALOFT WILL BE A HINDRANCE TO DEEP CONVECTION. WILL CONTINUE AS WITH PREV FORECASTS AND HINT AT ISOLD/SCT CONVECTION IN THE NE THIS AFTN...AND FOR MOST OF THE NRN TIER BY EARLY EVENING. SPC SLIGHT RISK MENTIONS MODERATE TO STRONG VERTICAL SHEAR WHICH COULD MAKE SUPERCELL STORMS POSSIBLE. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE FIRING UP OVER THE NORTH IN THE EVENING. BUT...THE LOSS OF BEST SOLAR RADIATION COULD KEEP THE CONVECTION SPARSE. WILL TOP POPS AT ABOUT 40PCT. WILL CONTINUE TO MENTION TSTORMS WITH GUSTY WINDS. TEMPS IN THE ENTIRE PROFILE ARE VERY WARM SO LARGE HAIL IS A LOWER THREAT THAN WIND DAMAGE. IF STORMS REMAIN CELLULAR....THE THREAT FOR HAIL WILL BE GREATER. BUT SPC MENTIONS MORPH OF STORMS INTO MULTI-CELL AND/OR BOWING MCS POSSIBLE. THE REAL FRONT AND DRY/COOLER AIR WAITS UNTIL LATE TONIGHT OR EARLY SUNDAY TO GET INTO THE FAR N...AND TAKES UNTIL SUNDAY NIGHT TO REACH THE SOUTHERN BORDER. WILL KEEP MINS VERY MILD IN THE SRN HALF OF THE AREA. THE NRN TIER SHOULD DIP INTO THE L-M60S...NOT FAR FROM NORMALS. SINCE THE FRONT MOVES SLOWLY...SCT SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST THROUGH SUNDAY EVENING IN THE SOUTH. SLIGHT RISK STAYS UP OVER THE SRN TIER FOR SUNDAY AS LIFT PRESENT ALONG THE FRONT AND VERY HIGH MOISTURE AND HEAT LEAD TO HIGH CAPE AND MODERATE SHEAR AGAIN SUNDAY. CLOUDS AND THE COOLER AIR ON THE WHOLE WILL CHOP 10 TO 15F OFF SUNDAY HIGHS VS SATURDAY. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... A WELCOME RETURN TO NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES AND LOWER HUMIDITY IS IN STORE FOR EARLY NEXT WEEK...AS THE UPPER LEVEL RIDGE RETROGRADES TO THE SW UNITED STATES AND A TROF DIGS INTO THE NORTHEAST. 12Z GEFS SHOWS THE RIBBON OF HIGHER PWATS ALONG AND AHEAD OF THE FRONT SLOWING DOWN AND STALLING JUST SOUTH OF THE AREA EARLY NEXT WEEK. HELD ON TO SLIGHTLY HIGHER POPS INTO MONDAY ACROSS FAR SOUTHERN PA. MODELS ARE HINTING AT A DEVELOPING BERMUDA HIGH IN THE WESTERN ATLANTIC BY LATE NEXT WEEK...WHICH COULD LEAD TO A GRADUAL INCREASE HEAT AND HUMIDITY HEADING TOWARDS NEXT WEEKEND. && .AVIATION /13Z SATURDAY THROUGH WEDNESDAY/... LIGHT HAZE WITH VSBYS OF 6-7SM WILL LINGER FOR MUCH OF THE DAY... ESP ACROSS SRN AIRFIELDS. THE REST OF SATURDAY WILL FEATURE WIDESPREAD VFR CONDS AND AN INCREASINGLY GUSTY WEST WIND. BUFKIT SOUNDINGS SUPPORT AFTN GUSTS BTWN 20-25KTS ACROSS THE NORTHERN HALF OF THE STATE. COLD FRONT DROPPING SOUTH INTO PA WILL SUPPORT AT LEAST SCT TSRA THIS AFTN/EVE...STARTING ACROSS THE NORTH AND MOVING SWD THROUGH THE AFTN. OUTLOOK... SUN...ISOLD THUNDERSTORM IMPACTS...MAINLY SOUTH. MON- WED...NO SIG WX EXPECTED. && .CLIMATE... REC MAXES FOR SAT THE 7TH ARE 101F SET IN THE HOT SUMMER OF 1988 AT BOTH MDT AND IPT. THICKNESSES OF 582DAM...8H TEMPS IN THE M20S...700H TEMPS OVER 12C...SUNSHINE AND A LIGHT WESTERLY DOWNSLOPE WIND WILL PUT THOSE RECORDS IN JEOPARDY. OTHER RECORDS OF NOTE FOR 7 JULY... 99F ALTOONA 98F STATE COLLEGE 93F BRADFORD 100F YORK 3SSW && .CTP WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM NOON TODAY TO 6 PM EDT THIS EVENING FOR PAZ019-025>028-034-035-045-046-049>053-058. EXCESSIVE HEAT WARNING FROM NOON TODAY TO 6 PM EDT THIS EVENING FOR PAZ036-056-057-059-063>066. && SYNOPSIS...DANGELO/LAMBERT NEAR TERM...LAMBERT SHORT TERM...DANGELO LONG TERM...EVANEGO AVIATION...GARTNER CLIMATE...LAMBERT
Hazardous weather outlook, Jul 7, 2:46 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 246 PM EDT SAT JUL 7 2012 PAZ004>006-010>012-017-018-024-081900- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA- 246 PM EDT SAT JUL 7 2012 ...SEVERE THUNDERSTORM WATCH 478 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ONE OR TWO LINES OF THUNDERSTORMS WILL PUSH SOUTH THROUGH THE REGION THIS AFTERNOON INTO EARLY THIS EVENING. SOME OF THESE STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ033-081900- SOMERSET- 246 PM EDT SAT JUL 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. ONE OR TWO LINE OF THUNDERSTORMS WILL FORM ACROSS NORTHERN PENNSYLVANIA THIS AFTERNOON AND PUSH SOUTH TOWARD THE REGION THIS EVENING. SOME OF THESE STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ037-041-042-081900- TIOGA-NORTHERN LYCOMING-SULLIVAN- 246 PM EDT SAT JUL 7 2012 ...SEVERE THUNDERSTORM WATCH 477 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ONE OR TWO LINES OF THUNDERSTORMS WILL PUSH SOUTH THROUGH THE REGION THIS AFTERNOON INTO EARLY THIS EVENING. SOME OF THESE STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ019-025>028-045-081900- SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOUTHERN CLINTON- 246 PM EDT SAT JUL 7 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 478 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. ONE OR TWO LINE OF THUNDERSTORMS WILL MOVE SOUTH ACROSS THE REGION LATE TODAY AND THIS EVENING. SOME OF THESE STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ046-049>053-058-081900- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- SCHUYLKILL- 246 PM EDT SAT JUL 7 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 477 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. ONE OR TWO LINE OF THUNDERSTORMS WILL MOVE SOUTH ACROSS THE REGION LATE TODAY AND THIS EVENING. SOME OF THESE STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ034-035-081900- BEDFORD-FULTON- 246 PM EDT SAT JUL 7 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. ONE OR TWO LINE OF THUNDERSTORMS WILL FORM ACROSS NORTHERN PENNSYLVANIA THIS AFTERNOON AND PUSH SOUTH TOWARD THE REGION THIS EVENING. SOME OF THESE STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ036-056-057-059-063>066-081900- FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 246 PM EDT SAT JUL 7 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. ONE OR TWO LINE OF THUNDERSTORMS WILL FORM ACROSS NORTHERN PENNSYLVANIA THIS AFTERNOON AND PUSH SOUTH TOWARD THE REGION THIS EVENING. SOME OF THESE STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. LAMBERT
In the hours before
Special weather statement, Jul 7, 11:02 AM EDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1102 AM EDT SAT JUL 7 2012
PAZ037-071630-
TIOGA PA-
1102 AM EDT SAT JUL 7 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN TIOGA
COUNTY...
AT 1053 AM EDT...THE SOUTHWEST END OF A LINE OF STRONG THUNDERSTORMS
WAS LOCATED FROM 25 MILES NORTHEAST OF WOODHULL TO 20 MILES
NORTHWEST OF WOODHULL TO 17 MILES NORTH OF STANNARDS...MOVING
SOUTHEAST AT 55 MPH.
WIND GUSTS FROM THE NORTH TO NORTHWEST...UP TO 45 MPH AND PEA SIZE
HAIL ARE POSSIBLE WITH THESE STORMS. ALSO...EXPECT FREQUENT CLOUD TO
GROUND LIGHTNING FROM THESE STORMS AS THEY CROSS EXTREME
NORTHEASTERN TIOGA COUNTY BETWEEN 1130 AM AND 1230 PM. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE
STORMS WILL AFFECT ELKLAND...TIOGA JUNCTION AND ROSEVILLE.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6 NEAR THE
BRADFORD COUNTY LINE...ROUTE 15 FROM TIOGA TO LAWRENCEVILLE.
LAT...LON 4199 7692 4194 7690 4177 7689 4177 7690
4200 7735 4200 7693
FORECASTER: LAMBERTSpecial weather statement, Jul 7, 1:52 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
152 PM EDT SAT JUL 7 2012
PAZ005-006-037-071915-
MCKEAN PA-POTTER PA-TIOGA PA-
152 PM EDT SAT JUL 7 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
MCKEAN...NORTHERN POTTER AND TIOGA COUNTIES BETWEEN 215 PM AND 315
PM EDT...
AT 146 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
ANGELICA...TO LITTLE VALLEY...AND SINCLAIRVILLE IN SOUTHERN NEW
YORK. THIS LINE OF STORMS WAS MOVING QUICKLY TO THE SOUTHEAST AT...
MOVING SOUTHEAST AT 35 MPH AND WILL MOVE TO NEAR THE
PENNSYLVANIA...NEW YORK BORDER AROUND 215 PM...THEN SOUTH OF ROUTE 6
BETWEEN 230 PM AND 315 PM.
THIS LINE OF STORMS WILL LIKELY CONTINUE TO GRADUALLY INTENSIFY AND
MAY BECOME SEVERE OVER THE NEXT HOUR.
WIND GUSTS TO 50 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT GENESEE...ELKLAND...COUDERSPORT
AND ROULETTE.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
ROUTE 219...STATE ROAD 46...STATE ROAD 59...STATE ROAD 446...STATE
ROAD 449.
LAT...LON 4174 7688 4170 7688 4164 7726 4168 7839
4200 7892 4201 7732
FORECASTER: LAMBERTLocal storm report, Jul 7, 3:23 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
323 PM EDT SAT JUL 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG DUKE CENTER 41.95N 78.48W
07/07/2012 MCKEAN PA PUBLIC
TREES DOWN.
0255 PM HAIL PORT ALLEGANY 41.81N 78.28W
07/07/2012 E1.00 INCH MCKEAN PA PUBLIC
0300 PM HAIL TURTLEPOINT 41.87N 78.34W
07/07/2012 E1.75 INCH MCKEAN PA PUBLIC
0305 PM TSTM WND DMG ULYSSES 41.90N 77.76W
07/07/2012 POTTER PA TRAINED SPOTTER
LARGE LIMBS DOWN. ESTIMATED 75 MPH WIND GUSTS.
&&
EVENT NUMBER CTP1200190 CTP1200191 CTP1200192 CTP1200193
COLBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 11:02 AM EDT | Special Weather Statement | CTP | Tioga | 88 min |
| Jul 7, 11:36 AM EDT | Severe Thunderstorm Warning | CTP | Tioga | 39 min |
| Jul 7, 1:52 PM EDT | Special Weather Statement | CTP | McKean, Potter, Tioga | 83 min |
| Jul 7, 2:24 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk, McKean, Potter, Tioga, Warren | 66 min |
| Jul 7, 4:26 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Columbia, Lycoming, Montour, Northumberland and 3 more | 64 min |
| Jul 7, 4:37 PM EDT | Special Weather Statement | CTP | Centre, Clearfield | 38 min |
| Jul 7, 4:50 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clearfield, Clinton, Huntingdon, Mifflin, Snyder | 55 min |
| Jul 7, 5:10 PM EDT | Special Weather Statement | CTP | Cambria | 35 min |
| Jul 7, 5:10 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Northumberland, Schuylkill | 50 min |
| Jul 7, 5:23 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Huntingdon | 52 min |
| Jul 7, 5:27 PM EDT | Special Weather Statement | CTP | Dauphin, Juniata, Lebanon, Northumberland, Perry, Snyder | 63 min |
| Jul 7, 5:34 PM EDT | Special Weather Statement | CTP | Clinton | 41 min |
| Jul 7, 5:52 PM EDT | Special Weather Statement | CTP | Clearfield | 53 min |
| Jul 7, 6:00 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 44 min |
| Jul 7, 6:14 PM EDT | Special Weather Statement | CTP | Huntingdon | 61 min |
| Jul 7, 6:21 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Juniata, Perry | 39 min |
| Jul 7, 6:21 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin, Huntingdon, Juniata, Perry | 39 min |
| Jul 7, 6:21 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 72 min |
| Jul 7, 6:40 PM EDT | Special Weather Statement | CTP | Centre | 20 min |
| Jul 7, 6:41 PM EDT | Special Weather Statement | CTP | Centre | 19 min |
| Jul 7, 6:57 PM EDT | Special Weather Statement | CTP | Centre | 18 min |
| Jul 7, 6:59 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin, Juniata, Perry, York | 61 min |
| Jul 7, 7:51 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Lancaster, Lebanon, Perry, York | 69 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.